New here, I fell apart recently and drank copious amounts of alcohol (PTSD related), the long and the short was thanks to a local alcohol support person he got me in hospital having turned yellow!
Whilst in hospital I had a Ultrasound and daily blood tests, obviously I had/have alcoholic hepatitis, my bloods at one point weren't improving so they started me on prednisolone (40mg), then things improved and after 3 weeks I came home albeit with slightly yellow eyeballs!
I then had 2 x blood tests shortly after coming home on 30th January, after a good few weeks I started to eat ALOT and had a lot of other symptoms and having looked up steroids I called the hospital and went on to a reducing dose, reducing by 5mg after 5 days (now on 5mg as of today). I have enhanced anxiety, dizziness still, itch here and there but historically had dermatographia, I am 49.
I saw a general medicine consultant this last Monday, he arranged for a full liver profile blood test, also wants a fibroscan done, I know in hospital they mentioned fatty liver post the US. Every day the consultants put the fear of god in me telling me I wasn't out of the woods, 1 in 3 can die, etc... I was really scared and to be honest I still am.
Haven't drunk a thing of course since I went into hospital (10th Jan) but to be honest I have scared myself more googling things.
One of the questions I asked this chap was doesn't hepatitis stay in your system forever but he wasn't convinced for me. I saw him look at the last blood results taken on the 28th Feb and ALT was 175 and bilirubin he wrote down as 36. I think my main fears are of something suddenly going very wrong, my anxiety is such that I cant leave the house now but as mentioned I am aware and he confirmed that being on steroids can increase this.
The really annoying and strange thing about me is that provided I am not stressed to the nines I am usually fine and don't drink at all, this was bad, I had no idea PTSD doesn't really go per se as I had had therapy post a rape in Feb 15 when I developed PTSD a few months later. I didn't see this coming this time, BUT my Mum who I cared for andlived with, died last July, then I moved us all last October as I couldn't bear the memories, then as soon as I moved I started a new job but they treated me like dirt and were extremely unethical so I left (I still have my own business albeit a tad dormant at the moment whilst getting better)... so a lot went wrong and it was after losing this job, which has caused major financial struggle now, that I lost the plot, this was November, I stopped briefly but when my partner said he was never coming back plus he had my daughter, I lost all hope and fell back down again...my goal is abstinence forever. I have GAD anyway so that in itself makes it pretty dumb to drink.
I am petrified of the Fibroscan, I am due to go and see him again 30th May, but its the what ifs, the what if it isn't fatty liver, what if its cirrhosis, what if the scan is awful, what if the blood tests don't improve now I'm coming off the damn steroids, I am full of what ifs!
I know, in hospital, the consultants were all saying that provided I didn't drink id be fine...but equally they were doom and gloom in terms of making it sound, at times, like I wouldn't make it so obviously I was getting very mixed messages.
I am not yellow at all now which I assume is good and at the meeting Monday he discontinued the Ranitidine for my stomach. So now on Thiamin 2 x a day, vit B compound and as of today 5mg of prednisolone. My goodness I have never eaten so much...
And..my partner did come back, I have heaps of support from outside agencies which is really good and helpful. Has anyone else been on steroids and had increased symptoms such as anxiety, vision affected, itch, dizziness...?
I don't really understand how this consultant is saying the hepatitis may not be forever..in fact I just don't understand anything really except that I am lucky to have got through this.
Anyway, nice to be here Just wish we were all here for happier reasons.